Alert archive / Kentucky / Special Weather Statements in 2020
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 21, 2020, 1:21 PM EDT for Lincoln County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 1:21 PM EDT (17:21 UTC)
- Expired
- Jun 21, 2020, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
County Lincoln County, KY
The radar
The Jackson,KY radar (KJKL), 116 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354
WWUS83 KLMK 211721
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
121 PM EDT Sun Jun 21 2020
KYZ067-211745-
Lincoln-
121 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN COUNTY...
At 121 PM EDT, a strong thunderstorm was located over Stanford,
moving northeast at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Stanford, Halls Gap, Boneyville, Walnut Flat, Maywood, Blue Lick,
Logantown, Rowland and Gilbert.
LAT...LON 3743 8462 3749 8473 3760 8465 3762 8464
3760 8464 3760 8462 3759 8462 3754 8454
TIME...MOT...LOC 1721Z 204DEG 17KT 3750 8465
$$
DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 21, 9:01 AM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 21, 9:01 AM EDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Louisville KY 901 AM EDT Sun Jun 21 2020 .Forecast Update... Issued at 850 AM Sun Jun 21 2020 Surface analysis this morning reveals a weak area of low pressure and cyclonic rotation near the MO/AR/TN borders this morning in association with a weak mid-level shortwave. Already starting to see precipitation creep into southwestern portions of the forecast area (near the BWG metro area). Not seeing much lightning activity with this line of precipitation at this time, and the few strikes that are occurring are generally south of the KY border. While model guidance has captured the center of this low and associated shortwave fairly well in spatial and temporal terms, they have struggled to resolve some of the banded precipitation out ahead of it. For example, many high-res models do not capture this initial band of rain showers and isolated storms moving into our region right now. Confidence remains low as to how it may evolve, though if recent runs of the HRRR are on to anything, it should slowly begin to dissipate over the next several hours. This early round of rainfall and its associated cloud cover will likely have impacts on how things evolve this afternoon. The clouds and rain cooled air should serve to stabilize the atmosphere to a certain degree, limiting any potential severe threat initially. Based on current observations and trends for how things may evolve today, think that the best threat for any strong to marginally severe storms should be east of the I-65 corridor, closer to the I- 75 corridor, where plentiful sunshine today should aid in some destabilization of the atmosphere. West of I-65, we may see some clearing by mid to late afternoon, but there remains a good deal of uncertainty if it will be enough to destabilize the atmosphere to support any sort of severe threat. The forecast has been updated this morning to account for the latest trends in precipitation timing, as well as adjusting temperatures based on where clouds and rain are likely to persist. && .Short Term...(This afternoon through Monday) Issued at 300 AM EDT Sun Jun 21 2020 Currently seeing mostly clear skies and quiet conditions across our area as the region remains under the influence of weak ridging aloft. This ridge axis will slowly begin to push eastward over the next several hours while a MCV near Arkansas simultaneously advances NE toward the region. As such, expect cloud cover to gradually ramp up after daybreak along with chances for showers and storms. Though latest model runs continue to show a bit of variability concerning the exact track of the system, they do all generally agree that the best chances for seeing widespread showers/storms will occur during the afternoon/evening hours. In regard to the severe potential, model soundings show a tall and skinny profile, with CAPE values ranging between 1000-2000 J/kg, marginal deep layer shear (25-30 kt 0-6km bulk shear), and PWATs up to 1.8 inches. Aside from this, models also show a persistent 25- 35kt southwesterly LLJ just south of the region throughout the day, which will help advect juicy Gulf moisture across the region. Thus, while the environment seems more favorable for pulse storms, wouldn't entirely rule out the possibility of seeing some organized convection this afternoon/evening, especially if we can destabilize enough during the daylight hours. As such, think isolated damaging winds would be the main threat from the strongest storms, though heavy downpours, lightning, and small hail may still occur. An isolated flood threat also can't be ruled out, especially in areas where training storms occur. Otherwise, expect showers/storms to gradually diminish after sunset, with winds becoming light and variable overnight. .Long Term...(Monday night through Saturday) Issued at 230 AM EDT Sun Jun 21 2020 Monday morning, we should start off with brief shortwave ridging, in the wake of the MCV drifting northeast away from the region earlier in the morning. Another MCV moving in from the west could be the spark for the next round of storms later Monday afternoon, but mesoscale details will be a big factor in how this system travels. NMM and 3km NAM both show this feature focusing storm activity, whereas the ARW and 12Z/20 hi-res Euro and even a signal in the 21Z/20 SREF keep these new storms southwest of our area...instead having the ridging stay strong enough to keep the afternoon dry! Given the available moisture in the region...it won't take much in the way of insolation/residual boundaries to initiate new cells, even without the MCV. Feel like the categorical range PoPs, 75%+, from the blended models are a bit high, but likely range, 55-74, is more reasonable. Temperatures should be around normal, given that we should see enough cloud cover to keep us out of the 90s. That still should give sufficient instability for a few stronger storms. Slow moving storms will bring another threat for localized flooding. Details continue to get muddy as we get into Tuesday, but the broader scale pattern has a cold front moving slowly to the Ohio River. Moisture pooling ahead of this front should bring continued good rain chances until that front can get out of here Wed/Wed night. Any drying looks short-lived however, as troughing aloft will continue to bring some disturbances, perhaps as early as Thursday night and then we get back into a diurnal pattern of storms Friday and Saturday. Those days look to be the warmest of this period, as we get back to having a chance for 90s again. && .Aviation...(12Z TAF Issuance) Issued at 640 AM EDT Sun Jun 21 2020 Current satellite imagery shows an expansive stratus deck just to the west of us slowly starting to impact the region. Expect cigs to gradually lower from W to E and approach MVFR levels as a strong system takes aim at the Ohio Valley later today. While a few showers/thunderstorms may develop by mid-morning, the best chances for seeing widespread coverage with lowering cigs/vsbys will occur during the afternoon/evening hours. Have covered this with TEMPO groups at all TAF sites generally between 18-24z. Storms should begin to diminish near sunset, although a few showers may still linger into the late evening. Otherwise, expect SW winds to prevail throughout the period. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...DM Short Term...SSC Long Term...RJS Aviation...SSC
Hazardous weather outlook, Jun 21, 8:22 AM EDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 822 AM EDT Sun Jun 21 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-221230- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 822 AM EDT Sun Jun 21 2020 /722 AM CDT Sun Jun 21 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Showers and thunderstorms will develop in the region today, with the greatest coverage of thunderstorms expected during the afternoon. Some of these thunderstorms could become strong to marginally severe, and would be capable of gusty winds, heavy rainfall, and lightning. Thunderstorms could persist through the evening and early overnight hours before pushing east of the I-75 corridor by midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered showers and thunderstorms will be possible through Wednesday, with the strongest storms capable of producing brief heavy downpours, lightning, small hail, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. DM
In the hours before
Special weather statement, Jun 21, 12:34 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
1234 PM EDT Sun Jun 21 2020
INZ077>079-091-092-211715-
Washington-Jefferson-Floyd-Clark-Scott-
1234 PM EDT Sun Jun 21 2020
...A LINE OF GUSTY SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT
WEST CENTRAL JEFFERSON...CLARK...NORTHEASTERN FLOYD...SCOTT AND
WASHINGTON COUNTIES...
At 1234 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 12 miles northeast of Carefree Town to
near Salem to 7 miles northwest of Prospect. Movement was north at 40
mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Scottsburg, Salem, Clarksville, Vienna, Charlestown, Sellersburg,
Austin, Lexington, Blue River and New Pekin.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3880 8554 3834 8566 3844 8605 3842 8627
3873 8626 3878 8618 3876 8613 3878 8609
3876 8603 3877 8598 3875 8598 3875 8590
3873 8589 3873 8587 3881 8579 3882 8575
3883 8573 3882 8570 3883 8561
TIME...MOT...LOC 1634Z 193DEG 36KT 3840 8625 3854 8604 3840 8573
DMSpecial weather statement, Jun 21, 12:49 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
1249 PM EDT Sun Jun 21 2020
KYZ034-035-039-211715-
Shelby-Franklin-Anderson-
1249 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...
NORTHWESTERN ANDERSON AND SOUTHWESTERN FRANKLIN COUNTIES...
At 1248 PM EDT, a strong thunderstorm was located 8 miles west of
Lawrenceburg, moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Frankfort, Wayside, Gee, Anderson City, Birdie, Glensboro, Farmdale,
Broadville Manor, Avenstoke and Alton.
LAT...LON 3816 8486 3797 8499 3801 8512 3802 8513
3803 8510 3804 8510 3805 8513 3822 8506
TIME...MOT...LOC 1648Z 202DEG 21KT 3804 8505
DMSpecial weather statement, Jun 21, 12:55 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Louisville KY
1255 PM EDT Sun Jun 21 2020
KYZ055-066-067-211730-
Boyle-Lincoln-Casey-
1255 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN...CENTRAL
BOYLE AND NORTH CENTRAL CASEY COUNTIES...
At 1255 PM EDT, a strong thunderstorm was located 7 miles south of
Danville, moving northeast at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Danville, Junction City, Hustonville, Alum Springs, Caldwell Manor,
Milledgeville, Hedgeville, Faulconer, Little Needmore and Davis Hill.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3744 8481 3750 8495 3770 8482 3772 8479
3771 8474 3770 8474 3770 8470 3768 8470
3769 8468 3768 8468 3766 8471 3765 8468
3764 8469 3764 8468 3765 8466 3764 8467
3764 8465 3762 8464 3761 8465 3760 8462
TIME...MOT...LOC 1655Z 212DEG 30KT 3754 8482
DMSpecial weather statement, Jun 21, 1:14 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Louisville KY 114 PM EDT Sun Jun 21 2020 KYZ040-211730- Woodford- 114 PM EDT Sun Jun 21 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WOODFORD COUNTY... At 114 PM EDT, a strong thunderstorm was located near Versailles, moving northeast at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Versailles, Bonita, Firmantown, Pisgah, Mortonsville and Gaybourn. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3794 8473 3798 8482 3811 8477 3807 8464 TIME...MOT...LOC 1714Z 206DEG 15KT 3800 8475 DM
Special weather statement, Jun 21, 1:20 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Louisville KY
120 PM EDT Sun Jun 21 2020
KYZ033>035-211745-
Shelby-Henry-Franklin-
120 PM EDT Sun Jun 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SHELBY...
SOUTHEASTERN HENRY AND FRANKLIN COUNTIES...
At 120 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Shelbyville to near
Frankfort. Movement was northeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Frankfort, Pleasureville, Slickway, North Pleasureville, Elmburg,
Harvieland, Elmville, Old Christianburg, Hatton and Defoe.
LAT...LON 3846 8495 3844 8496 3843 8496 3843 8494
3845 8494 3844 8492 3843 8492 3842 8488
3838 8490 3837 8487 3836 8487 3836 8484
3834 8479 3835 8474 3823 8473 3817 8479
3814 8486 3823 8516 3852 8509
TIME...MOT...LOC 1720Z 204DEG 27KT 3830 8511 3816 8483
DMSpecial weather statement, Jun 21, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
121 PM EDT Sun Jun 21 2020
KYZ067-211745-
Lincoln-
121 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN COUNTY...
At 121 PM EDT, a strong thunderstorm was located over Stanford,
moving northeast at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Stanford, Halls Gap, Boneyville, Walnut Flat, Maywood, Blue Lick,
Logantown, Rowland and Gilbert.
LAT...LON 3743 8462 3749 8473 3760 8465 3762 8464
3760 8464 3760 8462 3759 8462 3754 8454
TIME...MOT...LOC 1721Z 204DEG 17KT 3750 8465
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:53 AM EDT | Special Weather Statement | LMK | Breckinridge | 37 min |
| Jun 21, 11:07 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Meade | 38 min |
| Jun 21, 11:14 AM EDT | Special Weather Statement | LMK | Meade | 31 min |
| Jun 21, 11:57 AM EDT | Special Weather Statement | LMK | Jefferson | 33 min |
| Jun 21, 12:06 PM EDT | Special Weather Statement | LMK | Clinton | 24 min |
| Jun 21, 12:20 PM EDT | Special Weather Statement | LMK | Boyle, Casey | 25 min |
| Jun 21, 12:49 PM EDT | Special Weather Statement | LMK | Anderson | 26 min |
| Jun 21, 12:55 PM EDT | Special Weather Statement | LMK | Boyle | 35 min |
| Jun 21, 1:14 PM EDT | Special Weather Statement | LMK | Woodford | 16 min |
| Jun 21, 1:20 PM EDT | Special Weather Statement | LMK | Franklin | 25 min |
| Jun 21, 1:36 PM EDT | Special Weather Statement | LMK | Scott | 24 min |
| Jun 21, 2:20 PM EDT | Special Weather Statement | LMK | Lincoln | 40 min |
| Jun 21, 2:25 PM EDT | Special Weather Statement | LMK | Harrison | 20 min |
| Jun 21, 2:49 PM EDT | Special Weather Statement | LMK | Madison | 26 min |
| Jun 21, 2:52 PM EDT | Special Weather Statement | LMK | Garrard | 23 min |
| Jun 21, 2:53 PM EDT | Areal Flood Advisory | LMK | Lincoln | 3 hr |
| Jun 21, 3:00 PM EDT | Special Weather Statement | LMK | Robertson | 15 min |
| Jun 21, 3:28 PM EDT | Special Weather Statement | LMK | Nicholas | 17 min |
| Jun 21, 3:51 PM EDT | Special Weather Statement | LMK | Monroe | 39 min |
| Jun 21, 4:34 PM EDT | Special Weather Statement | LMK | Green, Marion, Taylor | 41 min |
| Jun 21, 4:57 PM EDT | Special Weather Statement | LMK | Larue | 48 min |
| Jun 21, 5:08 PM EDT | Special Weather Statement | LMK | Clinton | 37 min |
| Jun 21, 5:22 PM EDT | Special Weather Statement | LMK | Spencer, Washington | 23 min |
| Jun 21, 5:44 PM EDT | Special Weather Statement | LMK | Nelson | 46 min |
| Jun 21, 5:50 PM EDT | Special Weather Statement | LMK | Spencer | 25 min |
| Jun 21, 6:19 PM EDT | Special Weather Statement | LMK | Shelby | 26 min |
| Jun 21, 6:52 PM EDT | Special Weather Statement | LMK | Henry | 23 min |
| Jun 21, 7:47 PM EDT | Special Weather Statement | LMK | Madison | 43 min |
| Jun 21, 11:35 AM EDT | Special Weather Statement | LMK | Harrison | 40 min |
| Jun 21, 12:34 PM EDT | Special Weather Statement | LMK | Clark, Scott, Washington | 41 min |
Nearby
Special Weather Statements in Kentucky, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.